MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/07/2026
Type of Reportable Event Death
Event or Problem Description
An impella 5.5 device was inserted via the right axillary artery in a 72-year-old male patient presenting with cardiomyopathy, with a history of known coronary artery disease and diabetes mellitus.The patient¿s comorbidities were unknown.The patient¿s clinical state prior to initiation of support was identified as scai shock stage d.The patient was previously in the cath lab and received anti-platelet and blood thinners for pci.Three hours after receiving anticoagulation, the patient was taken to the or for impella 5.5 placement.The patient was noted to be very oozy, requiring a blood transfusion and ddavp.Surgical site bleeding occurred at the axillary site, as well as bleeding from the urinary catheter and all access sites (iv, arterial line, endotracheal tube).A drain was placed per hospital protocol and collected 200 cc of blood in about 30 minutes.The surgical team attributed all bleeding to the anti-platelet load and anticoagulation medications given in the cath lab.One unit of packed red blood cells was administered.Other contributing factors included cath lab pci with anti-platelet medications and blood thinners.The patient expired on support.The major bleed is consistent with access-site complications and the anticoagulation and purge requirements associated with impella support, compounded by cath lab pci with anti-platelet medications and blood thinners.The device is being conservatively reported for death; however, the death is most likely attributed to the patient¿s underlying critical condition as they presented in scai shock stage d.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees, that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Corrected information was provided in e1 (zip code extension).Upon review, it was identified that it was inadvertently omitted from the initial report.Corrected information was provided in e3 (initial reporter occupation).Upon review, it was identified that it was inadvertently submitted in error in the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the bleeding at the access site was use related due anticoagulants given.

Brand Name
INTRODUCER
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7817390590
MDR Report Key24863319
Report Number1220648-2026-06714
Device Sequence Number21150103
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(17)280531(10)2039789
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3009
Device Lot NumberLN 2039789 / UPC 0088567200975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American